Alert archive / New York / Flash Flood Warnings in 1999

Flash Flood Warning 37, NWS New York, NY

August 26, 1999Bronx County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Aug 26, 1999, 9:27 AM EDT for Bronx County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 1999, 9:27 AM EDT (13:27 UTC)
Expired
Aug 26, 1999, 11:30 AM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Whole counties

Counties Greater Bridgeport Planning Region, CT, Bronx County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 1999-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 1999-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KNYC 261330
FFWNYC
CTC001-NYC005-119-261530-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
927 AM EDT THU AUG 26 1999

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS FOR...
  WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
  BRONX COUNTY IN SOUTHEASTERN NEW YORK...
  SOUTHWESTERN FAIRFIELD COUNTY IN SOUTHWESTERN CONNECTICUT...

* UNTIL 1130 AM EDT...

* AT 925 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
  INDICATE HEAVY RAINS ACROSS NEW YORK CITY MOVING TO THE
  NORTHEAST. RADAR ESTIMATES OF 2 TO 3 INCHES ALONG WITH A HISTORY
  OF FLOODING OF POOR DRAINGAGE AREAS HAVE OCCURRED THIS MORNING
  ACROSS NEW YORK CITY. LOOK FOR THIS RAIN TO FINALLY MOVE TO THE
  NORTHEAST AS THE MORNING PROGRESSES.

* IF YOU LIVE NEAR A STREAM AND EXPERIENCE RISING WATER LEVELS...
  MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR AUTOMO4BILE
  THROUGH FLOODED ROADWAYS.

.END/PW/GM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:30 AM EDT, 5 hours 57 minutes earlier.

Area forecast discussion, Aug 26, 3:30 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
330 AM EDT THU AUG 26 1999

WMFNT S OF FA MOVG SLOLY NWD. WL MOST LIKELY STALL AND UNDERGO
FRONTOLYSIS S OF LI. WL REMAIN CLDY AND RNY THRU PD. STLT SHOWG
TRIPLE PT OFF DELMARVA...DONT KNOW ATTM IF IT MOV OVR US...BUT ETA
SHOWG IT IS POSSIBLE. THUS WL KEEP MENTION OF TSTMS TDY. THINKG
PRIMARILY LO CLDS AND PDS OF LGT RN/DRZL...THRU FRI ALTHO TSTMS WL
RMN A POSSIBILITY. NO PROBLMS ON MARINE XCPT FOR LO VSBYS DUE TO RN
AND FOG...ESP DURG THE NGT TIME HRS. NO MAJOR CHGS PLANND PENDG A
REVU OF NEW MRF. WRKZFP IN AWIPS/AFOS.

.NYC/OKX...NONE.

WOOLDRIDGE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:29 PM EDTFlash Flood WarningOKXSuffolk116 min
Aug 26, 3:42 PM EDTFlash Flood WarningOKXSuffolk118 min
Aug 26, 3:42 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region118 min

Nearby

Flash Flood Warnings in New York, 1999Flash Flood Warnings in Connecticut, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.